Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

UTI's

Options
123457»

Comments

  • wintersocks
    wintersocks Member Posts: 434
    Options

    Thanks Corky

    Did you stop the Aromasin/Tamoxifen because of the UTI's? - I have thought about this but my risk of recurrence is too far too high and I am certain the cancer will come back. Thanks for the Methenamine Hippurate info I have never heard of this before and I may speak to the GP about it next Wednesday.

    It is deeply frustrating and desperately uncomfortable to keep suffering this. I still feel it's not gone despite the extra week of abx. I think I may have to ask for an appointment with the onc to understand what's the best thing to do.

  • corky60
    corky60 Member Posts: 453
    Options

    No, I didn't stop the hormonals due to UTIs.  I stopped due to joint pain and GERD.

    I corrected my last post to say that I take Methenamine Hippurate, a 1 gram tablet twice per day.  I hope that you can take it and that it helps.

  • 2FUN
    2FUN Member Posts: 789
    Options

    yes, try the"method HPP" as my dr calls it. I had massive hives when I took it, like every other med! A new study came out documenting drinking 80 Oz water a day significantly limits utis. I drink three 16 Oz glasses if water b4 work, then the rest by 5 pm. It's really helped

  • wintersocks
    wintersocks Member Posts: 434
    Options

    2FUn


    whats the method HPP?!



  • 2FUN
    2FUN Member Posts: 789
    Options

    methamine HPP. It is a prescription. It binds with acid (in the urinary tract) to turn into formaldehyde, which is a sterile environment and bacteria can't grow. It is taken prophylacticly. I am highly alergic, I wish I could take it!

  • wintersocks
    wintersocks Member Posts: 434
    Options

    ongoing saga

    I was told that my urine diptest was clear Wednesday last week and by Saturday I felt unwell again and the UTI is back. So I am on another course of abx which is not working s fast as it should be (strong dose). I saw the GP today and he wants an urgent referral to urology. Before the 27th of this month, I saw them once before and I think the dx was 'interstitial cystitis'

    I cannot beleive that the AI's are causing this and worry that I might have a fistula or something as I had pelvic surgery - adhesions; ovarian cyst out; vaginal mesh for prolapsed bowel into the vagina - told that child birth caused this.

    I am so depressed about it all - I am in pain kidney area and a few years ago was rushed into hospital with a life threatening ascending UTI - I was very sick. Can Femera really cause all this???

    I have purchased some Mannose D but I daren't take it because it might 'muddy' the actual problem,


  • wintersocks
    wintersocks Member Posts: 434
    Options

    Hi

    I have been advised of this since I emailed a health care professional for advice on the UTI situation and Letrozole

    The manufacturer's information indicates that urinary frequency and UTIs are uncommon side effects of taking letrozole but makes no mention of frequent UTIs. However, recurrent UTIs are not unusual for some women during menopause and can indeed affect ones quality of life.

    So they seem to say there is no link between the two?; I find this very hard to believe

    Any one else?


  • 2FUN
    2FUN Member Posts: 789
    Options

    my urologist, a very research oriented woman has said to me there are no studies to prove it (no one has done the studies) but she and her colleagues all notice anecdotally that after a BC dx women have much higher incidences of UTI.

    I finished ABX on wed for another uti, and I'm having symptoms again, only 2 weeks after first sxs started. Blah! I had gone 7 months without. I drink 80 to 100 Oz water every day, and thought that's what was helping. Also was having dizziness from the abx. I have been dealing with the PA this time and I am not fond of her, as she has a pat answer for everything and doesn't listen. I was thinking of telling the urologist, but maybe I will tell her. I am a health care provider, so I want her to problem sove with me. I'd rather have her say I don't know, let's look at the test results first. She had no idea of all my medical history of 2 different cancers and kidney stones and cystic kidneys! I'm off to chug water!

    Anyone hear of a uti supplement called uniquo, or something like that?

  • sharonde
    sharonde Member Posts: 10
    Options

    This may not be relevant to most, but here is my “story." Had a definite uptick of UTIs after starting Anastrazole 4 years ago ... switched to letrazole to try to alleviate joint pain. Still an issue with UTIs. And when given Cipro , it often lead to yeast infections. Even though I am post menopausal, I was then put on Tamoxifen ... joint pain relieved but still issues with UTIs and yeast. Even when supposedly cured I would have days of discomfort.

    My Blood glucose and A1C were at diabetic levels and I was put on some meds. This also lead me to remove a lot of carbs from my diet. After a month, and improved blood glucose numbers, my vaginal discomfort issues disappeared and I continue to be free of any symptoms. I realize there is more to my story than just hormonal therapy, but it may be of use to some. For me, the difference is like night and day.

  • dtad
    dtad Member Posts: 771
    Options

    wintersocks...so sorry you are going through this. I have interstitial cystitis and I know how miserable it can be. It's definitely caused by a lack of estrogen. IMO its worse than having a UTI because the symptoms are exactly alike but antibiotics do not work! There is a prescription drug called Elmiron but when I have a flare up that doesn't even help. I was first diagnosed when I started menopause. The treatment was HRT but I had to stop it the I was diagnosed with BC. There are several supplements I take but again they do not help when I have a flare up. I would be happy to answer any other questions you may have. Good luck and keep us posted.